Alert archive / Indiana / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS Northern Indiana

August 6, 2007Pulaski County, Indiana

NWS Northern Indiana issued this flash flood warning at Aug 6, 2007, 7:03 PM EDT for Pulaski County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2007, 7:03 PM EDT (23:03 UTC)
Expired
Aug 6, 2007, 11:00 PM EDT
In force
4 hr
Issued by
NWS Northern Indiana
Area
Whole counties

County Pulaski County, IN

The radar

The Northern Indiana radar (KIWX), 91 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 062303
FFWIWX
INC131-070300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
703 PM EDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PULASKI COUNTY IN NORTHWEST INDIANA

* UNTIL 1100 PM EDT

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FRANCESVILLE...VANMETER PARK...RIPLEY...LAWTON...CLARKS...WINAMAC
  AND MEDARYVILLE

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH THE NEXT HOUR...WITH RAINFALL TOTALS NEARING 30 
TO 4 INCHES POSSIBLE THROUGH 9 PM EDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4092 8693 4092 8649 4109 8648 4115 8693

$$
SCHOTT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:21 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 6, 4:21 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT MON AUG 6 2007

.SHORT TERM...
TONIGHT AND TUESDAY.
COMPLEX FORECAST UNFOLDING NEXT 24 HOURS. DIFFUSE BOUNDARY WORKED
SOUTH THROUGH THE CWA AND LYING IN FAR SW PARTS NOW...WHERE IT MET
WITH A FEATURE MOVING THROUGH NE ILLINOIS. SCT SHOWER/STORM ACTIVITY
HAS BEEN FILLING IN BUT IS SLOW MOVING AND MAINLY DROPPING LOTS OF
RAIN. WINDS FIELDS NOT OVERLY SUPPORTIVE OF DAMAGING WINDS BUT A
PRECIP LOADED WIND GUST PUSHING SEVERE COULD OCCUR. SWOMCD JUST
ISSUED FOR PARTS OF THE AREA STATING SAME THING. FOR THIS
EVENING...HAVE ADJUSTED POPS TO GO FROM SCT 40 POPS IN FAR SW TO
NOTHING NE TO REFLECT TRENDS. THEN 2 POSSIBLE SCENARIOS TAKE SHAPE
FOR LATER TONIGHT INTO TUESDAY. ACTIVITY ON THE BOUNDARY NOW WEAKENS
DURING THE EVENING WITH THEM MAINLY BEING DRIVEN BY HEATING AND
INSTABILITY BUT LACKING UPPER SUPPORT. THEY LEAVE BOUNDARIES BEHIND
TO PROVIDE ADDITIONAL TRIGGERS/FOCUS FOR ACTIVITY LATER TONIGHT WHEN
LLJ BEGINS TO INCREASE. OR THE ENTIRE AREA MAINTAINS ITSELF FILLS IN
AND ONE LARGE AREA OF PRECIP EXTENDS FROM INDIANA INTO ILLINOIS AND
IOWA WHERE MCS ONGOING. NGM WOULD TEND TO SUPPORT THE LATTER
SCENARIO WITH OTHER MODELS KEYING MORE ON THE MCS. BASED ON WHAT IS
OCCURRING NOW...AM LEANING TOWARDS THE NGM. FOR NOW HAVE INCREASED
POPS TO HIGH CHC IN THE WEST FOR NOW AFTER MIDNIGHT AND MONITOR
TRENDS. IF THINGS SET UP THAT DRASTIC RAMP UP ON POPS WILL BE NEEDED
FOR LATER TONIGHT INTO TUESDAY. WILL ADMIT SETUP MUCH MORE FAVORABLE
THAN MANY LATELY BUT EXACTLY WHERE THE MCS TRACKS REMAINS TO BE SEEN
SO NO CHANGES TO TUESDAY.

TEMP WISE ONLY CHANGE WAS TO INCREASE LOWS TONIGHT INTO THE 70S.
PRETTY MUCH 70 TO 74 CWA WIDE LAST NIGHT AND SEE NO REASON FOR THE
SAME TONIGHT.

&&

.LONG TERM...
TUESDAY NIGHT THROUGH MONDAY

ACTIVE PATTERN TO CONTINUE THROUGH THURSDAY AS QUASISTATIONARY SFC
BOUNDARY MEANDERS THROUGH CENTRAL CONUS UNDER NRN EDGE OF UPR
HIGH.  ONCE AGAIN...MODELS HAVING A GREAT DEAL OF TROUBLE HANDLING
FEATURES AS CONVECTIVE COMPLEXES CONTINUE TO FIRE AND PROVIDE
FEEDBACK ISSUES.  NAM AND GFS BOTH BRING SFC LOW TO THE GREAT LAKES
BY TUE NIGHT BUT DIFFER SIGNIFICANTLY ON ITS LOCATION.  NAM ATTEMPTS
TO BRING SOME SORT OF CONVECTIVELY INDUCED PRE-FRONTAL TROUGH IN
WHILE KEEPING THE LOW AND COLD FRONT TO THE NW.  THE NAM NEVER FULLY
SETTLES LOWER THETA E AIR INTO THE AREA AS THE QUASISTATIONARY
BOUNDARY GETS PICKED UP BY ANOTHER PLAINS SFC LOW AND SURGES BACK
ACROSS CWA AS A WARM FRONT BY LATE WED/EARLY THU.  GFS SLIDES THE
DRY COLD FRONT THROUGH TUE NIGHT AND WORKS IT FURTHER SOUTH TO SRN
INDIANA.  BELIEVE THAT THE GFS MAY BE OVERDEVELOPING THE LOW AND
BRINGING TOO STRONG OF A COLD FRONT IN DUE TO CONVECTIVE FEEDBACK
ISSUES.  ALL IN ALL...WITH FRONT SOMEWHERE IN THE AREA...LEFT CHC
POPS IN ON TUE NIGHT EVEN THOUGH BEST UPR SUPPORT MOVES E.

WED LOOKS TO HAVE GOOD CHANCE AT STAYING DRY AS MODELS BUILD UPR
RIDGE BACK IN AND COLD FRONT WASHES SOME THETA E OUT.
HOWEVER...WITH BOUNDARY STILL IN THE AREA AM NOT CONFIDENT ENOUGH TO
PULL CHANCE POPS CURRENTLY IN GRIDS.  FINALLY A DECENT S/W AND COLD
FRONT EXPECTED TO WORK TOWARD THE AREA THU AFT/NIGHT.  ADDED POPS ON
THU AS STRONG DESTABILIZATION POSSIBLE AHEAD OF COLD FRONT IN WARM
SECTOR WARRANTS AT LEAST A CHC.  WAA IN ADVANCE OF SYSTEM THU WILL
RESULT IN VERY WARM TEMPS WITH HEAT INDICES 100-105 POSSIBLE.

AFTER FRIDAY...RIDGE EXPECTED TO BUILD WEST PLACING CWA UNDER NW
FLOW WITH SFC HIGH MOVING IN FROM NW MAKING FOR A LITTLE MORE
COMFORTABLE WEEKEND.  GFS HINTING TOWARD A WEAK NW FLOW S/W COMING
THROUGH IN THE MONDAY TIME FRAME BUT CONFIDENCE NOT HIGH ENOUGH TO
INTRODUCE POPS ATTM.

&&

.AVIATION/UPDATE...
LOWER CLOUDS HAVE BEEN SLOW TO LIFT/DISSIPATE WITH LACK OF DECENT
MIXING BUT VSBYS NOW VFR AND CIGS INTO UPPER MVFR CAT. SOME CU
DEVELOPMENT TAKING PLACE AS CONVECTIVE TEMPS BEING APPROACHED IN THE
UPR 80S TO AROUND 90. HAVE OPTED TO KEEP BOTH SITES DRY FOR THE
MOMENT. OLD FRONTAL BOUNDARY OBSERVED ON VIS SAT SOUTH OF BOTH
SITES. THIS WILL LIKELY BE THE FOCUS FOR ANY DEVELOPMENT THAT IS
ABLE TO FIRE IN A MODERATE TO EXTREMELY UNSTABLE ATMOSPHERE WITH SPC
MESO PAGE SHOWING CAPES AOA 3000 J/KG IN SW AREAS NEAR THE BOUNDARY
AND LIS -5 TO -7 C WITH NO INHIBITION. WARM AIR IN MID LEVELS WILL
INHIBIT UPGROWTH SOMEWHAT BUT SHOULD BE ABLE TO GET SOME CELLS TO
DEVELOP BY LATE AFTERNOON. WILL MONITOR TRENDS AND IF NEEDED AMEND
TAFS TO ACCOUNT FOR DEVELOPMENT.

THEN NEXT CHALLENGE WILL BE FOR LATER TONIGHT INTO TUESDAY AS
POTENTIAL EXISTS FOR 1 OR MORE MCS TO MOVE ACROSS PARTS OF THE
REGION. FIRST ONE THAT MAY BE OF CONCERN ONGOING ON E NEBRASKA/W
IOWA. ALSO SOME SMALLER AREAS ACROSS SE IOWA AND W ILLINOIS. CORFIDI
VECTORS WOULD EVENTUALLY TRANSLATE THIS EAST LATER TONIGHT /IA AND
NE COMPLEX/. WITH UNCERTAINTY IN PLACE...WILL LEAVE LATER PERIODS
DRY AS WELL AND SEE HOW THING DEVELOP AND PROGRESS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/AVIATION...FISHER
LONG TERM...SIMPSON/LASHLEY
Hazardous weather outlook, Aug 6, 5:14 AM EDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 AM EDT MON AUG 6 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-070915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
514 AM EDT MON AUG 6 2007 /414 AM CDT MON AUG 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE HOT AND HUMID TODAY WITH AFTERNOON HEAT INDICES AROUND
100 DEGREES OVER MOST OF THE AREA. THERE IS ALSO A CHANCE OF
THUNDERSTORMS ACROSS MOST OF THE AREA THIS AFTERNOON. LOCALLY
HEAVY RAINFALL WILL ACCOMPANY ANY STORMS THAT FORM... AND A FEW
MAY ALSO CONTAIN STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID WEATHER IS EXPECTED TO CONTINUE TUESDAY THROUGH
THURSDAY WITH AFTERNOON HEAT INDICES REACHING AROUND 100 DEGREES
OVER MOST OF THE AREA DURING THIS PERIOD. IN ADDITION... THE
NIGHTS WILL BE WARM AND MUGGY. THERE IS ALSO A CHANCE OF
THUNDERSTORMS TUESDAY... WEDNESDAY... AND THURSDAY NIGHT. SOME OF
THE STORMS MAY BE SEVERE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-070915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
514 AM EDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON.
LOCALLY HEAVY RAINFALL WILL ACCOMPANY ANY STORMS THAT FORM... AND
A FEW MAY ALSO CONTAIN STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY... WEDNESDAY...
AND THURSDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE ON TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Aug 6, 6:26 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
626 PM EDT MON AUG 6 2007

INZ003-004-012>018-020-022>027-032>034-MIZ077-070200-
LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN
626 PM EDT MON AUG 6 2007 /526 PM CDT MON AUG 6 2007/

...THUNDERSTORMS WITH VERY HEAVY RAINFALL POSSIBLE THIS EVENING...

A BROKEN LINE OF THUNDERSTORMS IS MOVING INTO NORTH CENTRAL
INDIANA AND EXTREME SOUTHWEST MICHIGAN THIS EVENING. AMPLE LOW
LEVEL MOISTURE WILL ALLOW FOR THESE THUNDERSTORMS TO CONTAIN
INTENSE PERIODS OF RAINFALL WHICH MAY DROP AS MUCH AS 2 INCHES OF
RAIN WITHIN ONE HOUR. DANGEROUS LIGHTNING WILL OCCUR....AND CONDITIONS
MAY ALLOW FOR GUSTY WINDS UP TO 30 TO 40 MPH. IF YOU ARE DRIVING
THIS EVENING AND LATER TONIGHT AND COME ACROSS WATER FLOWING OR
STANDING ACROSS THE ROADWAY...DO NOT DRIVE THROUGH....PLEASE TURN
AROUND...DONT DROWN

SCHOTT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 10:19 PM EDTFlash Flood WarningIWXKosciusko, Whitley116 min
Aug 6, 6:51 PM EDTSevere Thunderstorm WarningIWXPulaski, White39 min
Aug 6, 7:03 PM EDTFlash Flood WarningIWXPulaski4 hr
Aug 6, 7:30 PM EDTSevere Thunderstorm WarningIWXPulaski28 min

Nearby

Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.